MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A S-24; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 12IN 6-0 D/A S-24; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J552G
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: it was reported that the device had a breakage suture pre-op issue.An empty opened foil, a paper lid, a winding former and a needle-suture combination in two section of product code j552, lot le6999 were returned for analysis.During the visual inspection of the opened sample (two suture pieces), the swage and attachment area of needle were noted to be as expected.The suture pieces were examined and have begun with the process of degradation and this caused breakage suture.The product code j552 contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.Also, the foils were examined and showed multiples wrinkles and holes on bottom foil packages due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, the assignable cause of performance breakage suture, is suture degradation; due to the improper handling of package.A manufacturing record evaluation was performed for the finished device le6999 number, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The staff found that the suture was broken before use.The device was not used on the patient.There were no patient consequences reported.Upon evaluation of the returned device, the suture pieces were examined and have begun with the process of degradation.

Brand Name
VCL CT BRD VIO 12IN 6-0 D/A S-24
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8736424
Report Number2210968-2019-83313
Device Sequence Number2271620
Product Code GAM
UDI-Device Identifier10705031041172
UDI-Public10705031041172
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberJ552G
Device Lot NumberLE6999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date06/26/2019
Patient Sequence Number1